Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 89, NWS Charleston, WV

April 23, 2011Lawrence County, Ohio; Wayne County, West Virginia; 4 counties in Kentucky

NWS Charleston, WV issued this severe thunderstorm warning at Apr 23, 2011, 4:42 PM EDT for Lawrence County, Ohio; Wayne County, West Virginia; 4 counties in Kentucky. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 23, 2011, 4:42 PM EDT (20:42 UTC)
Expired
Apr 23, 2011, 5:30 PM EDT
In force
48 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Lawrence County, OH, Wayne County, WV

The radar

The Jackson,KY radar (KJKL), 79 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 23, 5:16 PM EDTTSTM WND DMGAshland, KYDOWNED TREES AND POWER LINES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 23, 4:39 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.7 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 25 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 405 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
25 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
544 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
405 m²/s²
0-3 km storm-relative helicity
323 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

590 
WUUS51 KRLX 232042
SVRRLX
KYC019-043-089-127-OHC087-WVC099-232130-
/O.NEW.KRLX.SV.W.0089.110423T2042Z-110423T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
442 PM EDT SAT APR 23 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BOYD COUNTY IN KENTUCKY...
  THIS INCLUDES THE CITIES OF...CANNONSBURG...ASHLAND...
  CARTER COUNTY IN KENTUCKY...
  THIS INCLUDES THE CITIES OF...OLIVE HILL...GRAYSON LAKE STATE
  PARK...GRAYSON...CARTER CAVES STATE PARK...
  SOUTHERN GREENUP COUNTY IN KENTUCKY...
  NORTHERN LAWRENCE COUNTY IN KENTUCKY...
  THIS INCLUDES THE CITY OF YATESVILLE LAKE STATE PARK...
  NORTHWESTERN WAYNE COUNTY IN WEST VIRGINIA...
  SOUTH CENTRAL LAWRENCE COUNTY IN SOUTHEAST OHIO...

* UNTIL 530 PM EDT

* AT 438 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
  EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 14 MILES NORTHWEST OF
  OLIVE HILL...AND MOVING EAST AT 45 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  GESLING...OLDTOWN...DENTON...WEBBVILLE...NAPLES...COALTON...RUSH...
  PRINCESS...GARNER...DURBIN...BURNAUGH...CATLETTSBURG AND KENOVA.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 149 AND 191 IN KENTUCKY...AND BETWEEN MILE MARKERS 1 AND 2 IN
WEST VIRGINIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
SATURDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA.

&&

LAT...LON 3834 8324 3842 8324 3850 8318 3849 8254
      3813 8261 3817 8298 3819 8302 3818 8306
      3826 8316 3824 8321 3819 8323 3820 8329
      3823 8331 3832 8334
TIME...MOT...LOC 2042Z 276DEG 39KT 3840 8334

$$

09
1 follow-up statement
838 
WWUS51 KRLX 232106
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
506 PM EDT SAT APR 23 2011

KYC019-043-089-127-OHC087-WVC099-232130-
/O.CON.KRLX.SV.W.0089.000000T0000Z-110423T2130Z/
LAWRENCE KY-BOYD KY-CARTER KY-GREENUP KY-LAWRENCE OH-WAYNE WV-
506 PM EDT SAT APR 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR SOUTHEASTERN GREENUP...CARTER...BOYD AND NORTHERN LAWRENCE
COUNTIES IN KENTUCKY...AND SOUTH CENTRAL LAWRENCE COUNTY IN SOUTHEAST
OHIO...AND EXTREME NORTHWESTERN WAYNE COUNTY IN WEST VIRGINIA...

AT 503 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR HOPEWELL...OR NEAR
GRAYSON...MOVING EAST AT 50 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WEBBVILLE...DENTON...RUSH...COALTON...NAPLES...GARNER...PRINCESS...
CANNONSBURG...MAVITY...SUMMIT...YATESVILLE LAKE STATE PARK...
FALLSBURG...WESTWOOD...ASHLAND...BUCHANAN...DURBIN...CATLETTSBURG...
KENOVA AND SOUTH POINT

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 157 AND 191 IN KENTUCKY...AND BETWEEN MILE MARKERS 1 AND 2 IN
WEST VIRGINIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING 
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS 
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3832 8323 3838 8316 3850 8292 3849 8254
      3813 8261 3817 8298 3819 8302 3818 8306
      3826 8316 3824 8321 3821 8322 3819 8324
      3819 8325
TIME...MOT...LOC 2106Z 268DEG 65KT 3839 8291

$$

09

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 4:11 PM EDT, 31 minutes earlier.

Area forecast discussion, Apr 23, 4:11 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
411 PM EDT SAT APR 23 2011

.SYNOPSIS...
NEARLY STATIONARY FRONT OVER THE OHIO VALLEY THROUGH THE
WEEKEND...WITH MULTIPLE BOUTS OF SHOWERS AND THUNDERSTORMS. FRONT
LIFTS NORTH BY MONDAY...BUT MORE STORMS WITH A COLD FRONT MIDWEEK.

&&

.NEAR TERM /THROUGH SUNDAY/...
STILL AWAITING THE CONVECTION AT THIS HOUR WITH CAPE SLOWLY
INCREASING AND CIN DECREASING.

BANKING ON THE OSCILLATIONS OF THE FRONT OVER THE NEXT 24
HOURS...AND HAVE EXTENDED THE DURATION OF THE FLASH FLOOD WATCH INTO
SUNDAY EVENING. CREEKS...STREAMS...AND SOILS ARE STILL
SATURATED...AND THE THRESHOLD FOR ADDITIONAL RAIN TO CREATE PROBLEMS
OR ADD TO EXISTING PROBLEMS IS LOW.

CARRY THE LIKELY TO CATEGORICAL POPS ALONG THE OHIO RIVER AND NORTH
INTO SUNDAY GIVEN THE SET UP OF THE FRONTAL BOUNDARY. STILL HAVE
CONCERNS ABOUT THE POTENTIAL FOR MULTIPLE CONVECTIVE SYSTEMS
AFFECTING THE AREA...RIDING ALONG THE BOUNDARY. HAVE TWO SEPARATE
SYSTEMS CURRENTLY IN SOUTHWEST OHIO AND NORTHERN KENTUCKY...AND
MOVING FROM SOUTHEAST MISSOURI INTO FAR WESTERN KENTUCKY. EXPECT
THESE TO HAVE AN IMPACT ON OUR AREA EVENTUALLY. BOTH HAVE CLOUD TOPS
TO -70C.

KEPT THE OVERNIGHT LOWS ON THE HIGHER SIDE OF GUIDANCE TONIGHT WITH
CLOUDS AND CONTINUED SOUTHERLY FLOW. CONVERSELY...KEPT THE NORTHERN
CWA COOLER SUNDAY WITH RAIN...EXCEPT FOR THE FAR SOUTHERN CWA.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
COMPLEX PATTERN CONTINUES INTO MON MORNING...AS FRONT ALONG WHICH
COMPLEXES MIGRATE...REMAINS NEAR NW PORTION OF FORECAST AREA.  TOUGH
TO TIME SUCH COMPLEXES IN THE NEAR TERM...LET ALONE THE SHORT
TERM...ESPECIALLY AS CONVECTION ITSELF REDEFINES BOUNDARY /IES/.

PW VALUES CONTINUE AS HIGH AS 1.5 IN JUST S OF FRONT WHILE CAPE
VALUES GET TO A GRAND OR BETTER DURING THE AFTERNOON.  GIVEN THE
SHEAR ENVIRONMENT...THE DUAL SEVERE / FLOOD THREAT CONTINUES WITH
ANY OF THESE COMPLEXES.  COMPLEXES TRACKING ACROSS THE SAME AREA
ALSO GIVE RISE TO A PERSISTENT FLOOD THREAT.

DURING MON...UPPER FLOW BACKING TO THE SW ON ACCOUNT OF RIDGING TO
THE E AND S/W TROF APPROACHING FROM THE W...SHOULD PUSH THE FRONT
FARTHER N...GREATLY REDUCING THE AMOUNT OF CONVECTION AND THE
ASSOCIATED AFOREMENTIONED THREATS.

GENERAL INSTABILITY AND HIGH MOISTURE CONTENT COULD LEAD TO WARM
SECTOR ISOLATED TO SCATTERED CONVECTION MON AFTERNOON AND THEN
ESPECIALLY TUE AFTERNOON...WITH RIPPLES IN THE UPPER LEVEL FLOW
TUE.  THERE IS SOME QUESTION AS TO WHETHER A MORE BONAFIDE RIPPLE
MATERIALIZES FOR LATE TUE AND TUE NT...WARRANTING AT LEAST CHANCE
POPS THEN.

MINOR ADJUSTMENTS WERE MADE TO HIGHS MON AND TUE WITH THE AID OF
ADJMET AND CONSALL...WITH WARM AFTERNOONS ON TAP BOTH DAYS.  SIMILAR
MINOR ADJUSTMENTS WERE MADE ON LOWS SUN NT THROUGH TUE NT...WITH MON
AND TUE NIGHTS BEING PARTICULARLY MILD.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
PRETTY MUCH ROLLED CLOSE TO HPC SOLUTION THRU EXTENDED GIVEN ONGOING
WX SITUATION. AREA FINALLY GETS IN ON PATTERN CHANGE WITH DEEP TROF
CARVED OUT IN MID SECTION OF CONUS WHICH SLOWLY MIGRATES EAST INTO
OUR NECK OF THE WOODS BY WEEKS END. HOWEVER...TO GET THERE...AREA
MUST CONTEND WITH A ANOTHER BIG RAIN MAKER TOWARD THURSDAY. IT
APPEARS THAT SFC CYCLOGENESIS WILL HANG UP FRONT JUST TO THE WEST
WEDNESDAY...KEEPING BULK OF PCPN WEST. WEDNESDAY SHOULD BE BREEZY
WITH STRONG DOWNSLOPING HELPING TO KEEP MORE SUN IN FCST FOR MUCH OF
THE DAY. EXCEPTION BEING EASTERN SLOPES WHERE MORE IN THE WAY OF
UPSLOPE CLDS WILL BE PRESENT. AS DEEPENING SFC LOW HEADS NORTH INTO
GREAT LAKES...AND BECOME OCCLUDED...COLD FRONT WILL BEGIN TO MARCH
EAST INTO AREA WEDNESDAY NIGHT AND EARLY THURSDAY MORNING. EXPECT A
GOOD SHOT OF RAIN WITH THIS BUT HOPING IT WILL REMAIN PROGRESSIVE
ENOUGH. HOWEVER...CONVECTIVE ELEMENT WILL UNDOUBTEDLY RESULT IN
HIGHER RAINFALL RATES.

BEHIND FRONT...GOOD CAA AND STEEP LOW LEVEL LAPSE RATES WILL KEEP
CLDS PLENTIFUL ACROSS MUCH OF THE AREA. COULD SEE SOME UPSLOPE SHRA
AS WELL.

SFC HIGH WILL BUILD IN FOR SATURDAY RESULTING A RETURN TO SUNSHINE
AND DRY WX.

STARTED WITH HPC FOR TEMPS...TWEAKING LOWS WEDNESDAY NIGHT HIGHER IN
WAA FLOW AND NUDGING DOWN HIGHS FRIDAY IN CAA PARTICULARLY ACROSS
THE HIGH TERRAIN.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
VFR WHEN NOT IN CONVECTION...UNLESS IT IS INVOLVED WITH TRAILING
STRATIFORM RAIN...WHEN MVFR CEILINGS ARE POSSIBLE. HTS AND PKB ARE
MOST VULNERABLE TO THE CONVECTION TODAY...WITH CHANCES LINGERING
IN CRW...CKB...AND EKN. IFR POSSIBLE BRIEFLY IN THESE
STORMS...WITH GUSTS TO 45KTS POSSIBLE. RIGHT NOW...DO NOT HAVE
TSRA IN THE TAFS...BUT CARRYING THE THREAT WITH CB INSTEAD. FIGURE
AN AMENDMENT OR TWO IS LIKELY THROUGH THIS EVENING. BKW SHOULD
ESCAPE THE ACTION.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SUNDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: TIMING OF STORMS WILL VARY. ATMOSPHERE IN THE
POST CONVECTIVE ENVIRONMENT MAY NOT MATCH TAFS...REQUIRING
AMENDMENTS.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  H    M    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  M    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  M    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    M    M    H    M    H    M    H    H    H    H    H
PKB CONSISTENCY  M    H    H    H    H    H    H    H    H    M    H    H
CKB CONSISTENCY  H    M    H    H    M    H    H    H    H    M    H    H

AFTER 18Z SUNDAY...
POSSIBLE IFR FROM THUNDERSTORM BATCHES THROUGH SUNDAY
NIGHT...MAINLY IN SOUTHEAST OHIO...NORTHEAST KENTUCKY... AND INTO
NORTHERN WV.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR WVZ006>011-
     014>020-027>032-037>040-046-047.
OH...FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR OHZ066-067-075-
     076-083>087.
KY...FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR KYZ101>103.
VA...NONE.

&&

SYNOPSIS...26/TRM/30
NEAR TERM...26
SHORT TERM...TRM
LONG TERM...30
AVIATION...26
Hazardous weather outlook, Apr 23, 4:05 AM EDT, 12 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
405 AM EDT SAT APR 23 2011

VAZ003-004-WVZ033-034-240815-
DICKENSON-BUCHANAN-MCDOWELL-WYOMING-
405 AM EDT SAT APR 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

KYZ101>103-OHZ066-067-075-076-083>087-WVZ006>011-014>020-027>032-
037>040-046-047-240815-
GREENUP-CARTER-BOYD-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-VINTON-
MEIGS-GALLIA-LAWRENCE-CABELL-MASON-WOOD-PLEASANTS-TYLER-PUTNAM-
KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON-GILMER-
LEWIS-HARRISON-TAYLOR-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-
RANDOLPH-
405 AM EDT SAT APR 23 2011

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...CENTRAL WEST VIRGINIA...NORTHERN WEST
VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

ALSO...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS WITH
DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

CONTINUED ROUNDS OF SHOWERS AND THUNDERSTORMS SUNDAY THROUGH
SUNDAY NIGHT...MAY RESULT IN A CONTINUED FLOOD THREAT...ESPECIALLY
FROM SOUTHEAST OHIO THROUGH NORTHERN WEST VIRGINIA. ALSO...A
SLIGHT RISK FOR SEVERE THUNDERSTORMS WILL REMAIN OVER THE AREA
SUNDAY THROUGH SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

KYZ105-WVZ005-013-024>026-035-036-240815-
LAWRENCE-WAYNE-LINCOLN-MINGO-LOGAN-BOONE-RALEIGH-FAYETTE-
405 AM EDT SAT APR 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHERN
WEST VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS WITH
DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A SLIGHT RISK FOR SEVERE THUNDERSTORMS WILL REMAIN OVER THE AREA
SUNDAY THROUGH SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Local storm report, Apr 23, 10:44 AM EDT, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
1044 AM EDT SAT APR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     FLASH FLOOD      5 ENE OAK HILL          38.92N  82.48W
04/23/2011                   JACKSON            OH   TRAINED SPOTTER

            SMALL CREEK FLOWING OUT OF ITS BANKS AND OVER C H AND D
            ROAD AND DIXON RUN ROAD

&&

EVENT NUMBER RLX1100485

TAX
Local storm report, Apr 23, 10:46 AM EDT, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
1046 AM EDT SAT APR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 AM     TSTM WND DMG     10 S ELIZABETH          38.92N  81.40W
04/23/2011                   WIRT               WV   TRAINED SPOTTER

            METAL ROOF PEELED ON A SHED

&&

EVENT NUMBER RLX1100486

26
Local storm report, Apr 23, 12:13 PM EDT, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
1213 PM EDT SAT APR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     FLOOD            7 SW GALLIPOLIS         38.75N  82.28W
04/23/2011                   GALLIA             OH   911 CALL CENTER

            RACCOON CREEK IS OUT OF ITS BANKS AND FLOWING OVER
            LINCOLN PIKE...ROAD CLOSED IN SEVERAL LOCATIONS.

&&

EVENT NUMBER RLX1100487

TAX

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 9:29 PM EDTAreal Flood WarningRLXGallia, Lawrence3 hr
Apr 23, 3:16 AM EDTSpecial Weather StatementRLXAthens, Gallia, Jackson, Lawrence, Meigs, Morgan and 3 more119 min
Apr 23, 6:19 AM EDTFlash Flood WarningRLXGallia, Lawrence3 hr
Apr 23, 7:03 AM EDTSevere Thunderstorm WarningRLXLawrence42 min
Apr 23, 7:35 AM EDTSpecial Weather StatementRLXGallia, Lawrence55 min
Apr 23, 12:13 PM EDTAreal Flood WarningRLXGallia, Jackson, Lawrence6 hr
Apr 23, 4:27 PM EDTSevere Thunderstorm WarningRLXLawrence48 min
Apr 23, 4:53 PM EDTSpecial Weather StatementRLXJackson, Meigs37 min
Apr 23, 5:12 PM EDTSevere Thunderstorm WarningRLXGallia, Lawrence63 min
Apr 23, 5:21 PM EDTSevere Thunderstorm WarningRLXLawrence54 min
Apr 23, 5:34 PM EDTTornado WarningRLXGallia, Lawrence26 min
Apr 23, 6:08 PM EDTAreal Flood WarningRLXGallia, Jackson, Lawrence6 hr
Apr 22, 8:34 PM EDTSpecial Weather StatementRLXClay, Kanawha41 min
Apr 23, 6:05 PM EDTSevere Thunderstorm WarningRLXBraxton, Calhoun, Clay, Fayette, Jackson, Kanawha and 3 more55 min
Apr 23, 6:19 PM EDTSevere Thunderstorm WarningRLXBoone, Fayette, Kanawha, Lincoln, Nicholas20 min
Apr 23, 6:56 PM EDTSevere Thunderstorm WarningRLXBraxton, Calhoun, Clay, Fayette, Gilmer, Kanawha and 7 more64 min
Apr 23, 6:46 AM EDTSpecial Weather StatementRLXBoyd, Carter, Lawrence89 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Severe Thunderstorm Warnings in Ohio, 2011Severe Thunderstorm Warnings in West Virginia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.